MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404239
Medical Device Problem Codes Nonstandard Device (1420); Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Discomfort (2330)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) experienced erosion in the right corporotomy, and migration of the right cylinder from the right corporotomy to the scrotum, as he started using the device prior the recovery period.A revision surgery was performed, and it was noted that, in addition, the right cylinder was too large for patient's anatomy; therefore, the component was removed and replaced with a smaller one.There were no further patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned component underwent a thorough analysis.The cylinder was microscopically inspected and tested for leaks.Microscopic examination revealed that the proximal end of the cylinder was cut by a sharp instrument, and the middle portion of the component exhibited wear at fold.The reported erosion, migration and length too long are known risks associated with implant of these device as indicated in the instructions for use (ifu).
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) experienced discomfort and erosion in the right corporotomy, along with migration of the right cylinder from the right corporotomy to the scrotum, as he started using the device prior the recovery period.A revision surgery was performed, and it was noted that, in addition, the right cylinder was too large for patient's anatomy; therefore, the component was removed and replaced with a smaller one.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Correction to field b5: describe event or problem.Correction to field h6: patient codes.Upon receipt at our quality assurance laboratory, the returned component underwent a thorough analysis.The cylinder was microscopically inspected and tested for leaks.Microscopic examination revealed that the proximal end of the cylinder was cut by a sharp instrument, and the middle portion of the component exhibited wear at fold.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A risk review was completed and confirmed that the events of "erosion", "length too long", and "migration" were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.The reported erosion, migration and length too long are known risks associated with implant of these device as indicated in the instructions for use (ifu); therefore, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned component underwent a thorough analysis.The cylinder was microscopically inspected and tested for leaks.Microscopic examination revealed that the proximal end of the cylinder was cut by a sharp instrument, and the middle portion of the component exhibited wear at fold.No leaks were identified.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A risk review was completed and confirmed that the events of "erosion", "discomfort", "length too long", and "migration" were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.The reported erosion, discomfort, migration and length too long are known risks associated with implant of these device as indicated in the instructions for use (ifu); therefore, a conclusion code of known inherent risk of device was assigned to this investigation.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20471842
Report Number2124215-2024-64898
Device Sequence Number12665732
Product Code JCW
UDI-Device Identifier00878953003528
UDI-Public00878953003528
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/13/2024
Device Model Number72404239
Device Catalogue Number72404239
Device Lot Number1100201274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer11/14/2024
03/23/2026
04/16/2026
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/03/2024
03/30/2026
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexUnknown